Curriculum Vitae

Personal details

Education & Experience


  • Member of Korean Academy of Science and Technology, 2005 to present.
  • Chief Editor of Journal of KMS; January 1, 2005 to present.
  • Editor of Discrete and Continuous Dynamical System(DCDS),September 1, 2001 to present.
  • Editor of KSIAM, August 1, 1998 to present.


  • 1994 Excellent Paper of Science and Technology, The Korea Federation of Science and Technology Societies.

Teaching and resarch experience

  • Visiting Professor, University of Iowa, December 22, 2007 to present Teaching Linear Algebra for Undergraduate.
  • Professor, Yonsei University; September 1, 2001 to present.
  • Associate Professor, Korea Advanced Institute of Science and Technology, Taejon, Korea; March 1, 1996 to August 31, 2001.
  • Associate Professor, POSTECH, Pohang, Korea, March 1, 1994 to February 28, 1996.
  • Assistant Professor, POSTECH, Pohang, Korea, September 1, 1991 to February 29, 1994.
  • Postdoctor, Institute for Mathematics and Its Applications, University, Minnesota; September 1, 1990 to August 31, 1991, research in the free boundary and phase transition problems.
  • Postdoctor, University of Kentucky, September 1, 1989 to August 31, 1990, research in degenerate elliptic and parabolic equations, taught Calculus.
  • Research Assistant, University of Kentucky, September 1, 1987 to August 31, 1989, participated in the study of Non-linear Partial Differential Equations under a grant from the National Science Foundation through the Kentucky EPSCoR Program.
  • Teaching Assistant, University of Kentucky, September 1, 1985 to Ausust 31, 1987, taught College Algebra and Finite Mathematics.
  • Researcher, Korean Agency for Defense Development, March 1, 1979 to June 30, 1985, developed trajectory simulation program for guided weapon systems, developed guidance algorithm for inertial navigation systems, designed Kalman filter inertial navigation systems.


  1. On the obstacle problem for quasilinear elliptic equations of p Laplacian type, with John Lewis, SIAM J. Math. Anal., Vol 22, No 3, 623-638, 1991
  2. Holder regularity for the gradient of solutions of certain singular parabolic equations, Comm, P.D.E., Vol. 16, No 11, 1709-1732, 1991.
  3. Regularity for minimizers of certain degenerate functionals with non-standard growth conditions, Comm. P.D.E., 16(1991), 363-372.
  4. A regularity theory for a more general class of quasilinear elliptic partial differential equations and obstacle problems, Arch. Rational Mech. Anal., 114, 384-394, 1991.
  5. Holder continuity for solutions of certain degenerate parabolic systems, Nonlinear Analysis, Vol. 3, 235-243, 1992.
  6. Regularity for certain degenerate elliptic double obstacle problems, Journal of Mathematical Analysis and Applications, Vol 169, No. 1, 111-126, 1992.
  7. A regularity theory for a more general class of quasilinear parabolic partial differential equations and variational inequalities, Differential and Integral Equations, Vol 5, Number 4, 915-944, 1992.
  8. Interior behaviour of minimizers for certain functionals with nonstandard growth, Nonlinear Analysis TMA, Vol. 19, No. 10, 933-945, 1992.
  9. On the regularity of parabolic equations and obstacle problems with quadratic growth nonlinearities, Journal of Differential Equations, Vol. 102, No. 1, 101-118, 1993.
  10. Regularity of the Minimizers of Certain Singular Functionals and some Counterexamples, Journal of KMS, Vol. 30, No 2, 315-335, 1993.
  11. An Integral estimate for porous medium equations, with Jongsik Kim, Comm. P.D.E. Vol. 18, 1653-1674, 1993.
  12. On the variational inequalities for certain convex function classes, with Yong Sun Shim, Journal of Differential Equations, Vol. 115, No. 2, 325-349, 1995.
  13. A representation of the second derivative of energy density function in homogenizations, Journal of Mathematical Analysis and Applications, Vol. 184, No. 2, 326-341, 1994.
  14. Regularity for the Interface of Evolutionary p-Laplacian Functions, with Jongsik Kim, SIAM J. Math. Anal., Vol. 26, No. 4, 791-819, 1995.
  15. On the existence of nonlinear degenerate elliptic p.d.e. with critical growth conditions on the gradient, with Kwon Cho, proceedings of AMS, Vol. 123, No. 12, 3789-3796, 1995.
  16. On the degenerate variational inequalities with gradient constraint problems, with Young Sun Shim, Annali Scuola Normale Superiore Pisa, Vol. 22, No. 1, 25-54, 1995.
  17. Representation of the second derivative of nonlinear homogenized energy function, Pan American Mathematics Journal, Vol. 5, No. 4, 59-74, 1995.
  18. Cauchy problem for nonlinear parabolic equations, with Jin Ho Lee, Hokkaido mathematical Journal, Vol. 27, No. 1, 51-75, 1998.
  19. The initial trace of a solution of porous medium equation with bounded measurable coeffcients, with Chung Ki Cho, Nonlinear Analysis TMA, Vol 33, 657-673(1998).
  20. The asymptotic behaviour of solutions of porous medium equation with bounded measurable coefficients, with Chung Ki Cho, Journal of Mathematical Analysis and Applications, Vol 210, 241-256(1997).
  21. An osicllation estimate of a variational inequality, with Hyeong Ohk Bae, Bulletin of Australian Math. Soc., Vol. 57, 447-454(1998).
  22. Boundary regularity of weak solutions to Navier-Stokes equations, Journal of Differential Equations, Vol. 149, 211-247(1998).
  23. A spectral method for Stokes equations, with Jeong Ho Chu, Applied Mathematics and Computations, 104(1999), 131-151.
  24. On the fundamental solutions to Stokes equations, Journal of Differential Equations, Vol 153, 313-337(1999).
  25. Regularity of solutions of the Navier-Stokes equations, with Dongho Chae, Electronic Journal of Differential Equations, vol. 1999(1999), No. 5, 17.
  26. Boundary pointwise error estimate of discrete Poisson equations, with Hyeong-Ohk Bae, Jung Ho Chu and Dowan Kim, Journal of KMS, Vol. 36, No, 6, 1999.
  27. Existence and regularity of solutions of non-Newtonian flow, with Hyeong-Ohk Bae, Quarterly of Applied Mathematics, Vol. LVIII, No.2, 379-400(2000).
  28. Existence of weak solutions to a class of non-Newtonian flows, with Hyeong-Ohk Bae, Houston Journal of Mathematics, Vol 26, No. 3, 387-405(2000).
  29. Isolated singularity for stationary Navier-Stokes system, with Hyunseok Kim, Journal of Mathematical Fluid Mechanics, Vol. 2, No. 2, 151-184(2000).
  30. On the singular set in the Navier-Stokes equations, with John Lewis, Journal of Functional Analysis, Vol. 175, No. 2, 348-369(2000).
  31. Existence of solutions to stationary compressible Navier-Stokes equations with large force, with Bum Ja Jin, Journal of Functional Analysis, Vol 177, 54-88(2000).
  32. Regularity and singularity of weak solutions to Ostwald-de Waele flow, with Hyeong-Ohk Bae and Dowan Kim, J. KMS, Vol 37, No 6, 957-976(2000).
  33. Decay rate for the incompressible flows in half space, with Hyeong-Ohk Bae, Mathematische Zeitschrift, 238, no. 4, 799{816(2001).
  34. Characteriztion of generalized solutions for the homogenous Stokes equations in exterior domains, with Bum Ja Jin, Nonlinear Analysis 48, no. 5, Ser. A: Theory Methods, 765{779(2002).
  35. Meshless method for stationary Navier-Stokes equations, with Do Wan Kim, Hyeahyun Kim and Yonsik Kim, Discrete Contin. Dyn. Syst. Ser. B, Vol 1, no. 4, 495{526(2002).
  36. Stokes problem in Lipschitz domain, with Hideo Kozono, Indiana University Math. J., Vol. 51, No. 5, 1235-1260, 2002.
  37. A semilinear parabolic equation with freeboundary, with G.S. Weiss, Indiana University Math. J, Vol. 52, No. 1, 19-50(2003).
  38. Strong solution of the Navier-Stokes equations for inhomogeneous incompressible fluids, with Hyunseok Kim, Comm. Partial Differential Equations 28 (2003), no. 5-6, 1183{1201.
  39. Convergence in Lp space for the homogenization problem of elliptic and parabolic equations in the plane, with Ki Bok Kong and Chang-Ock Lee, Journal of Mathematical Analysis and Applications, Vol. 287(2003), 321-336.
  40. Unique solvability of the initial boundary value problems for compressible fluids, with Yonggeun Cho and Hyunseok Kim, Journal de Mathematiques Pures et Appliquees, (9) 83 (2004), no. 2, 243-275.
  41. Regularity for certain nonlinear parabolic systems, with Hyeongock Bae, Comm. Partial Differential Equations 29 (2004), no. 5-6, 611-645.
  42. Global existence of the radially symmetric solutions of the Navier-Stokes equations for the isentropic compressible fluids, with Hyunseok Kim, Math. Methods Appl. Sci. 28 (2005), no. 1, 1-28.
  43. Flow field computation for simplified high voltage gas circuit breaker model by upwind meshfree method, with Kyungyop Park, Ki-dong Song and Seong-Kwan Park, publication date: December 15, 2006, Japanese Journal of Applied Physics, Vol. 45, No. 12, 9247-9253.
  44. Spectral method for linear elasticity, with Jeong Ho Chu and Man-Hoe Kim, Applied Mathematics and Computation, Vol. 182(2006),269-282.
  45. Meshfree method for the non-stationary incompressible Navier-Stokes equations, with Kim, Do Wan and Kim, Yongsik, Discrete Contin. Dyn. Syst. Ser. B 6 (2006), no. 1, 17-39.
  46. Spectral properties of the layer potentials associated with elasticity equations and transmission problems on Lipschitz domains, with Chang, Tong Keun, J. Math. Anal. Appl. 326 (2007), no. 1, 179-191.
  47. A regularity criterion for the Navier-Stokes equations, with Hyeong-Ohk Bae, Communications in PDE, Vol 32, No 7(2007), 1173-1187.
  48. Asymptotic properties of axis symmetric D-solutions of the Navier-Stokes equations, with Bum Ja Jin, to appear in JMFM.
  49. Mixed Boundary Value Problem of Laplace Equation in a Bounded Domain, with Tongkeun Chang, to appear in Journal of Mathematical Analysis and Applications 337 (2008), no. 2, 794-807.
  50. Flow field computation for the high voltage gas blast circuit breaker model with the moving boundary, with Kyungyop Park and Seong-Kwan Park, Computer Physics Communications, Vol.177(2007), 729-737.
  51. Decay rate of solutions of Navier-Stokes equations in 3-dimensional half space, with Bum Ja Jin, JMAA Vol 339 (2008), 1485-1496.
  52. Bae, Hyeong-Ohk; Choe, Hi Jun; Jin, Bum Ja; Kim, Yongsik, On the stationary transport equations. Nonlinear Anal. 68 (2008), no. 9, 2837-2850. 35L60 (35Q30 76N10).
  53. Choe, Hi Jun; Jin, Bum Ja, Decay rate of solutions of Navier-Stokes equations in 3-dimensional half space. J. Math. Anal. Appl. 339 (2008), no. 2, 1485-1496.
  54. Bae, Hyeong-Ohk; Choe, Hi Jun; Jin, Bum Ja, Pressure representation and boundary regularity of the Navier-Stokes equations with slip boundary condition. J. Differential Equations 244 (2008), no. 11, 2741-2763.
  55. Choe, Hi Jun; Jin, Bum Ja, Weighted estimate of the asymptotic profiles of the Navier-Stokes flow in R-n, J. Math. Anal. Appl. 344 (2008) 353-366.
  56. Tongkeun Chang, Hi Jun Choe, Mixed boundary value problem of Laplace equation in a bounded Lipschitz domain, J. Math. Anal. Appl. Vol.337 (2008), 794-807.
  57. Yeon Ho Oh, Ki Dong Song, Hee Jun Choe, Sung Chin Hahn, Advanced Finite-Element Method Employing Singularity Function for Triple Junction Problems, IEEE Transactions on Magnets, Vol 55, No 3, March 2009.
  58. Cheonghee Ahn, Hi Jun Choe, Kijung Lee, On a Hamilton-JacobiBellman equation related to a stochastic periodic model, SIAM J. Control Optim. Vol 48, 1309-1334(2009).
  59. Choe, Hi Jun; Jin, Bum Ja, Asymptotic Properties of Axis-Symmetric D-Solutions of the Navier-Stokes Equations, Journal of mathematical Fluid Mechanics, Vol. 11, No. 2 (June 2009), 208-232.
Invited lectures

Invited lectures

  • EPSCoR Nonlinear Partial Differential Equations Seminar, University of Kentucky, September 1989.
  • Southeastearn-Atlantic Regional Conference on Differential Equations, University of North Carolina at Charlotte, October 1989.
  • EPSCoR Nonlinear Partial Differential Equations Seminar, University of Kentucky, November 1989.
  • Nonlinear Partial Differential Equations Seminar, University of Pittsburgh, January 1990.
  • Partial Differential Equations Seminar, University of Santa Barbara February 1990.
  • Partial Differential equations Seminar, Virginia Polytechnic and State University, March 1990.
  • Partial Differential Equations Seminar, University of Kentucky, May 1990.
  • Southeastern-Atlantic Regional Conference on Differential equations, Virginia Tech, November 1990.
  • Nonlinear PDE Seminar, University of Kentucky, February 1991.
  • Partial Differential Equations Seminar, Indiana University, February 1991.
  • Workshop on Degenerate Eqs, IMA, U. of Minnesota, Mar. 1991.
  • PDE Seminar, Iowa State University, May 1991.
  • PDE Seminar, Seoul National University, Oct. 1991.
  • PDE Seminar, KAIST, Nov. 1991.
  • Concentration Lectures on Degenerate Elliptic and Parabolic Equations, Global Analysis Research Center at Seoul National University, Feb. 19, 1992 to Feb. 25, 1992.
  • PDE Seminar, Homogenization, Yonsei University, Mar., 1992.
  • Concentration Lectures Viscosity Solutions for Nonlinear Partial Differential Equations, Seoul National University, Jan. 16, 1993 to Jan. 20, 1993.
  • Colloquium, Variational inequalities and Its Applications, Inha University, Mar., 1993.
  • PDE Seminar, Regularity for the interface of certain degenerate parabolic equation, Institute for Advanced Study at Princeton, April 21, 1993.
  • Free boundary for semilinear elliptic p.d.e., The First PDE Cheonnam Differential Equations Conference, June 1993.
  • Gradient constraint problems, Northwestren University, Jan. 1994.
  • Nonlinear parabolic pde, University of Iowa, 1994.
  • Free boundary for a minimization problems, GARC conference, Feb. 1994.
  • Degenerate diffusion equations, Spring KMS conference, Mar. 1994.
  • Regularity for elliptic and parabolic equations, Honam Math Society conference, June 1994.
  • Free boundary for dead core problems, Daewoo Workshop, July 1994.
  • Interface for Degenerate Diffusion Eqns., International Colloquium of Diff. Eqns., Bugaria, Aug., 1994.
  • Degenerate diffusion equations, Waseda U., Oct., 1994.
  • Free boundary for Dead Core Problems, RIMS Diff. Equations Conf., 13 Oct., 1994.
  • Singularity for Navier-Stokes equations, Japan-Korea pde conference, Feb. 2, Kyushu University, Feb. 7, 1996.
  • Isolated singularity for elliptic equations, Yonsei University Colloquium, March 13, 1996.


  • Degenerate Elliptic and Parabolic Equations and Variational Inequalities, GARC Lecture Note Series No. 16, 1993.


  • An Integral Estimate for Porous Medium Equations, 1991-1992, supported by RIST.
  • On the Porous Medium Equations and Variational Inequalities, 1992-1994, supported by KOSEF.
  • Nonlinear PDE and Its Applications, NON-DITECTED RESEARCH FUND, korea Research Foundations, 1994-1996.
  • The existence and regularity for nonlinear parabolic PDE, RIST, 1994-1995.
  • Nonlinear PDE and Applied Mechanics, BSRI project, 1994-1996.
  • Nonlinear PDE, GARC, 1991-present.
  • Mathematical Fluid Mechanics, 1998-present, supported by KOSEF.
  • BK21, 1999-present, supported by Ministry of Educations.